| Model Number |
5MAXJET7KIT-B |
| Medical Device Problem Codes |
Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/25/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), a neuron max 6f 088 long sheath (neuron max), stent retriever, and guidewire.During the procedure, the physician experienced resistance while advancing the jet7 through the neuron max.Upon reaching the thrombus, the physician performed the solumbra technique on the first pass using the jet7 and stent retriever but could not achieve reperfusion.On the second pass, the physician noticed no blood was going into the canister and removed the jet7.Upon removal, the distal tip of the jet7 was observed to be kinked and expanded.The procedure was completed using a new jet7 and the same neuron max and stent retriever.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the jet7 had multiple kinks approximately 5.0 ¿ 41.0 cm from the hub.The device was stretched from approximately 129.0 ¿ 130.0 cm from the hub.Conclusions: evaluation of the returned jet7 revealed that the device was stretched on its distal shaft.If the device is manipulated against resistance, damage such as stretching may occur.Further evaluation revealed a hole was present at the stretched region and the coil winds were exposed, and the device was kinked along its proximal shaft.This damage may be incidental and may have occurred after removal of the device from the procedure.During functional testing, the jet7 was removed from the neuron max without an issue.The jet7 was attempted to be advanced through the neuron max, but the stretched region was unable to advance through the rhv, and the jet7 could not advance any further.Evaluation of the returned neuron max revealed an undamaged device.A demonstration jet7 was advanced through the neuron max without an issue.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.